Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 283, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2003, 4:36 PM CDT for Rusk County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 15, 2003, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 86 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
020 WUUS54 KSHV 152136 SVRSHV TXC401-152200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 435 PM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RUSK COUNTY IN NORTHEAST TEXAS * UNTIL 500 PM CDT * AT 435 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL RUSK COUNTY...OR ABOUT 10 MILES SOUTHEAST OF HENDERSON...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE HILL AND CHAPMAN BY 5 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS UNTIL 500 PM CDT. LAT...LON 3204 9474 3199 9461 3230 9459 3229 9472 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN JUN 15 2003 VERY MOIST AIR ACROSS THE REGION WILL KEEP PROVIDING ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH EACH TRAVELING IMPULSE. UPPER LOW SLOWLY SINKING SOUTHWARD THRU AREA NOW SHOWING MORE INDICATIONS OF CUTTING OFF...MORESO THAN PREVIOUS MODEL RUNS. GUIDANCE HAS UPPED THE POPS MARKEDLY THROUGH TUESDAY. FORECAST WILL DO LIKEWISE. DEEP SOUTHERLY FLOW IN MID AND UPPER LEVELS WILL KEEP CLOUDS IN AND PROBABLY PREVENT MUCH IN WAY OF SEVERE WEATHER. WILL STILL TRY TO TAPER OFF POPS FROM NW TO SE THRU WEDNESDAY...BUT ONCE LOW TRIES TO MOVE EAST BY WEDNESDAY NIGHT...SOME BACKDOOR TROFFING NOW TRYING TO PUSH IT RIGHT BACK OVER AREA. THUS...NOW HAVE TO LEAVE IN CHANCE FOR MUCH OF EXTENDED...JUST WHEN IT LOOKED LIKE HIGH PRESSURE WAS TO PREVAIL. STILL EXPECT AIRMASS RECOVERY TO CARRY OVER FROM LATE THIS AFTERNOON INTO THE NIGHT HOURS. ISOLATED CONVECTION RESTARTING NORTH OF I-30. SOME WEAK UPPER DIVERGENCE NOTED NORTH TONIGHT. WILL MAKE HIGHER POPS TO THE NORTH TONIGHT ONLY...WITH MOST OF THE REFIRING AFTER FIRST PERIOD TO BE TOWARDS THE SE. VII SHV 70/84/70/86 4634 MLU 71/83/71/86 5755 TXK 70/84/68/86 4634 TYR 70/85/68/86 3533 LFK 71/85/71/87 4543 .SHV...NONE.
Hazardous weather outlook, Jun 15, 12:00 PM CDT, 4 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA OVER NORTHCENTRAL TEXAS WILL CONTINUE TO SLOWLY MOVE EAST THIS AFTERNOON...ENTERING EAST TEXAS TONIGHT. A STATIONARY FRONTAL BOUNDARY EXTENDING FROM CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS...WILL SLOWLY DRIFT EAST TODAY...WITH UPPER LEVEL DISTURBANCES ROTATING AROUND THE UPPER LOW OVER CENTRAL TEXAS. THESE DISTURBANCES WILL ENCOUNTER AN ALREADY MOIST AND UNSTABLE ATMOSPHERE...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION. DUE TO WEAK WINDS THROUGHOUT THE ATMOSPHERE...STORMS THAT DO DEVELOP WILL BE SLOW MOVING...PRODUCING VERY HEAVY AMOUNTS OF RAINFALL OVER A SHORT PERIOD OF TIME. OUTFLOW BOUNDARIES THAT DO DEVELOP FROM THESE THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL DEVELOPMENT BY LATE AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY POSSIBLY BECOME SEVERE...WITH BRIEF DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND PORTIONS OF EXTREME SOUTHERN ARKANSAS MONDAY AND TUESDAY AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY DRIFT EAST THROUGH THE REGION. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...HOWEVER... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS... IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 59 min |
| Jun 14, 9:49 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.